Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Remark on a regularity criterion in terms of pressure for the Navier-Stokes equations


Author: Sadek Gala
Journal: Quart. Appl. Math. 69 (2011), 147-155
MSC (2000): Primary 35Q30, 35K15, 76D05
DOI: https://doi.org/10.1090/S0033-569X-2011-01206-0
Published electronically: January 18, 2011
MathSciNet review: 2807982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we establish a Serrin-type regularity criterion in terms of pressure for Leray weak solutions to the Navier-Stokes equation in $ \mathbb{R}^{d}$. It is known that if a Leray weak solution $ u$ belongs to

$\displaystyle L^{\frac{2}{1-r}}\left( \left( 0,T\right) ;L^{\frac{d}{r}}\right)$    for some  $\displaystyle 0\leq r\leq 1,$ (1)

then $ u$ is regular. It is proved that if the pressure $ p$ associated to a Leray weak solution $ u$ belongs to

$\displaystyle L^{\frac{2}{2-r}}\left( \left( 0,T\right) ;\overset{.}{\mathcal{M}}_{2,\frac{ d}{r}}\left( \mathbb{R}^{d}\right) ^{d}\right) ,$ (2)

where $ \overset{.}{\mathcal{M}}_{2,\frac{d}{r}}\left( \mathbb{R}^{d}\right) $ is the critical Morrey-Campanato space (a definition is given in the text) for $ 0<r<1$, then the weak solution is actually regular. Since this space $ \overset{.}{\mathcal{M}}_{2,\frac{d}{r}}$ is wider than $ L^{\frac{d}{r}}$ and $ \overset{.}{X}_{r}$, the above regularity criterion (0.2) is an improvement of Zhou's result.


References [Enhancements On Off] (What's this?)

  • 1. H. Beirão da Veiga, A sufficient condition on the pressure for the regularity of weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech. 2 (2000), 99-106. MR 1765772 (2001d:76025)
  • 2. S. Benbernou, A note on the regularity criterion in terms of pressure for the Navier-Stokes equations, Appl. Math. Letters 22 (2009), 1438-1443. MR 2536829
  • 3. L.C. Berselli and G.P. Galdi, Regularity criteria involving the pressure for the weak solutions to the Navier-Stokes equations, Proc. Amer. Math. Soc. 130 (2002), 3585-3595. MR 1920038 (2003e:35240)
  • 4. L. Caffarelli, J. Kohn and L. Nirenberg, Partial regularity for suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math. 35 (1982), 771-831. MR 673830 (84m:35097)
  • 5. D. Chae and J. Lee, Regularity criterion in terms of pressure for the Navier-Stokes equations, Nonlinear Anal. 46 (2001), 727-735. MR 1857154 (2002g:76032)
  • 6. Y. Giga, Solutions for semilinear parabolic equations in $ L^{p} $ and regularity of weak solutions of the Navier-Stokes system, J. Differential Equations 62 (1986), 186-212. MR 833416 (87h:35157)
  • 7. E. Hopf, Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen, Math. Nachr. 4 (1951), 213-231. MR 0050423 (14:327b)
  • 8. S. Kaniel, A sufficient condition for smoothness of solutions of Navier-Stokes equations, Israel J. Math. 6 (1968), 354-358. MR 0244651 (39:5965)
  • 9. T. Kato, Strong $ L^{p}-$solutions of the Navier-Stokes equation in $ \mathbb{R}^{m}$, with applications to weak solutions, Math. Z. 187 (1984), 471-480. MR 760047 (86b:35171)
  • 10. H. Kozono and H. Sohr, Regularity criterion on weak solutions to the Navier-Stokes equations, Adv. Differential Equations 2 (1997), 535-554. MR 1441855 (97m:35206)
  • 11. P.G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem. London: Chapman & Hall/CRC, 2002. MR 1938147 (2004e:35178)
  • 12. P.G. Lemarié-Rieusset, The Navier-Stokes equations in the critical Morrey-Campanato space. Rev. Mat. Iberoam. 23 (2007), no. 3, 897-930. MR 2414497 (2009g:35221)
  • 13. S. Machihara and T. Ozawa, Interpolation inequalities in Besov spaces, Proc. Amer. Math. Soc. 131 (2003), 1553-1556. MR 1949885 (2004i:46030)
  • 14. J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Math. 63 (1934), 193-248. MR 1555394
  • 15. J. Serrin, On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal. 9 (1962), 187-195. MR 0136885 (25:346)
  • 16. H. Sohr, The Navier-Stokes equations, An Elementary Functional Analytic Approach, Birkhäuser advanced texts, 2001. MR 1928881 (2004b:35265)
  • 17. H. Sohr and W. von Wahl, On the regularity of the pressure of weak solutions of Navier-Stokes equations, Arch. Math. 46 (1986), 428-439. MR 847086 (87g:35190)
  • 18. M. Struwe, On partial regularity results for the Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), 437-458. MR 933230 (89h:35270)
  • 19. M. Struwe, On a Serrin-Type Regularity Criterion for the Navier-Stokes Equations in Terms of the Pressure, J. Math. Fluid Mech. 9 (2007), 235-242. MR 2329267 (2008i:35185)
  • 20. Y. Zhou, A new regularity criterion for the Navier-Stokes equations in terms of the gradient of one velocity component, Methods Appl. Anal. 9 (2002), 563-578. MR 2006605 (2004f:35141)
  • 21. Y. Zhou, Regularity criteria in terms of pressure for the 3-D Navier-Stokes equations in a generic domain, Math. Ann. 328 (2004), 173-192. MR 2030374 (2004j:35229)
  • 22. Y. Zhou, A new regularity criterion for the Navier-Stokes equations in terms of the direction of vorticity, Monatsh. Math. 144 (2005), 251-257. MR 2130277 (2006a:35243)
  • 23. Y. Zhou, A new regularity criterion for weak solutions to the Navier-Stokes equations. J. Math. Pures Appl. 84 (2005), 1496-1514. MR 2181458 (2006g:35210)
  • 24. Y. Zhou, On regularity criteria in terms of pressure for the Navier-Stokes equations in $ \mathbb{R}^{3}$, Proc. Amer. Math. Soc. 134 (2006), 149-156. MR 2170554 (2006i:35288)
  • 25. Y. Zhou, On a regularity criterion in terms of the gradient of pressure for the Navier-Stokes equations in $ \mathbb{R}^{n}$, Z. Angew. Math. Phys. 57 (2006), 384-392. MR 2228171 (2007g:35179)
  • 26. Y. Zhou and S. Gala, Logarithmically improved regularity criteria for the Navier-Stokes equations in multiplier spaces, J. Math. Anal. Appl. 356 (2009), 498-501. MR 2524284

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q30, 35K15, 76D05

Retrieve articles in all journals with MSC (2000): 35Q30, 35K15, 76D05


Additional Information

Sadek Gala
Affiliation: Department of Mathematics, University of Mostaganem, Box 227, Mostaganem (27000), Algeria

DOI: https://doi.org/10.1090/S0033-569X-2011-01206-0
Received by editor(s): July 30, 2009
Published electronically: January 18, 2011
Article copyright: © Copyright 2011 Brown University

American Mathematical Society